Advertisement

Large Deviations for Stochastic Evolution Equations with Small Multiplicative Noise

Article

Abstract

The Freidlin-Wentzell large deviation principle is established for the distributions of stochastic evolution equations with general monotone drift and small multiplicative noise. As examples, the main results are applied to derive the large deviation principle for different types of SPDE such as stochastic reaction-diffusion equations, stochastic porous media equations and fast diffusion equations, and the stochastic p-Laplace equation in Hilbert space. The weak convergence approach is employed in the proof to establish the Laplace principle, which is equivalent to the large deviation principle in our framework.

Keywords

Stochastic evolution equation Large deviation principle Laplace principle Variational approach Weak convergence approach Reaction-diffusion equations Porous media equations Fast diffusion equations p-Laplace equation 

References

  1. 1.
    Aronson, D.G.: The porous medium equation. In: Lecture Notes in Mathematics, vol. 1224, pp. 1–46. Springer, Berlin (1986) Google Scholar
  2. 2.
    Azencott, R.G.: Grandes deviations et applications. In: Ecole d’Eté de Probabilités de Saint-Flour VII. Lecture Notes in Mathematics, vol. 774. Springer, Berlin (1980) CrossRefGoogle Scholar
  3. 3.
    Bensoussan, A.: Filtrage Optimale des Systemes Linéaires. Dunod, Paris (1971) Google Scholar
  4. 4.
    Bensoussan, A., Temam, R.: Equations aux derives partielles stochastiques non linéaires. Isr. J. Math. 11, 95–129 (1972) MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Budhiraja, A., Dupuis, P.: A variational representation for positive functionals of infinite dimensional Brownian motion. Probab. Math. Stat. 20, 39–61 (2000) MATHMathSciNetGoogle Scholar
  6. 6.
    Budhiraja, A., Dupuis, P., Maroulas, V.: Large deviations for infinite dimensional stochastic dynamical systems. Ann. Probab. 36, 1390–1420 (2008) MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Bryc, W.: Large deviations by the asymptotic value method. In: Pinsky, M. (ed.) Diffusion Processes and Related Problems in Analysis, vol. 1, pp. 447–472. Birkhäuser, Boston (1990) Google Scholar
  8. 8.
    Cerrai, S., Röckner, M.: Large deviations for stochastic reaction-diffusion systems with multiplicative noise and non-Lipschitz reaction term. Ann. Probab. 32, 1100–1139 (2004) MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Chow, P.L.: Large deviation problem for some parabolic Itô equations. Commun. Pure Appl. Math. 45, 97–120 (1992) MATHCrossRefGoogle Scholar
  10. 10.
    Da Prato, G., Röckner, M.: Weak solutions to stochastic porous media equations. J. Evol. Equ. 4, 249–271 (2004) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Da Prato, G., Zabczyk, J.: Stochastic Equations, Infinite Dimensions. Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge (1992) Google Scholar
  12. 12.
    Da Prato, G., Röckner, M., Rozovskii, Wang, F.-Y.: Strong solutions to stochastic generalized porous media equations: existence, uniqueness and ergodicity. Commun. Partial Differ. Equ. 31(2), 277–291 (2006) MATHCrossRefGoogle Scholar
  13. 13.
    Dembo, A., Zeitouni, O.: Large Deviations Techniques and Applications. Springer, New York (2000) Google Scholar
  14. 14.
    Donsker, M.D., Varadhan, S.R.S.: Asymptotic evalution of certain Markov process expectations for large time, I. Commun. Pure Appl. Math. 28, 1–47 (1975) MATHMathSciNetGoogle Scholar
  15. 15.
    Donsker, M.D., Varadhan, S.R.S.: Asymptotic evalution of certain Markov process expectations for large time, II. Commun. Pure Appl. Math. 28, 279–301 (1975) MATHCrossRefGoogle Scholar
  16. 16.
    Donsker, M.D., Varadhan, S.R.S.: Asymptotic evalution of certain Markov process expectations for large time, III. Commun. Pure Appl. Math. 29, 389–461 (1977) CrossRefMathSciNetGoogle Scholar
  17. 17.
    Duan, J., Millet, A.: Large deviations for the Boussinesq equations under random influences. Stoch. Process. Appl. (to appear) Google Scholar
  18. 18.
    Dupuis, P., Ellis, R.: A Weak Convergence Approach to the Theory of Large Deviations. Wiley, New York (1997) MATHGoogle Scholar
  19. 19.
    Feng, J., Kurtz, T.G.: Large Deviations of Stochastic Processes. Mathematical Surveys and Monographs, vol. 131. American Mathematical Society, Providence (2006) Google Scholar
  20. 20.
    Freidlin, M.I.: Random perturbations of reaction-diffusion equations: the quasi-deterministic approximations. Trans. Am. Math. Soc. 305, 665–697 (1988) MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Freidlin, M.I., Wentzell, A.D.: Random Perturbations of Dynamical Systems. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 260. Springer, New York (1984). Translated from the Russian by Joseph Szu”cs MATHGoogle Scholar
  22. 22.
    Gyöngy, I., Millet, A.: On discretization schemes for stochastic evolution equations. Potential Anal. 23, 99–134 (2005) MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Krylov, N.V., Rozovskii, B.L.: Stochastic evolution equations. Translated from Itogi Naukii Tekhniki, Seriya Sovremennye Problemy Matematiki 14, 71–146 (1979), Plenum Publishing Corp. (1981) Google Scholar
  24. 24.
    Liu, W.: Harnack inequality and applications for stochastic evolution equations with monotone drifts. SFB-Preprint 09-023 Google Scholar
  25. 25.
    Liu, W., Wang, F.-Y.: Harnack inequality and strong Feller property for stochastic fast diffusion equations. J. Math. Anal. Appl. 342, 651–662 (2008) MATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Pardoux, E.: Equations aux dérivées partielles stochastiques non linéaires monotones. Thesis, Université Paris XI (1975) Google Scholar
  27. 27.
    Peszat, S.: Large deviation principle for stochastic evolution equations. Probab. Theory Relat. Fields 98, 113–136 (1994) MATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Prévôt, C., Röckner, M.: A Concise Course on Stochastic Partial Differential Equations. Lecture Notes in Mathematics, vol. 1905. Springer, Berlin (2007) MATHGoogle Scholar
  29. 29.
    Pukhalskii, A.A.: On the theory of large deviations. Theory Probab. Appl. 38, 490–497 (1993) CrossRefMathSciNetGoogle Scholar
  30. 30.
    Ren, J., Zhang, X.: Freidlin-Wentzell large deviations for homeomorphism flows of non-Lipschitz SDE. Bull. Sci. 129, 643–655 (2005) MATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    Ren, J., Zhang, X.: Schilder theorem for the Brownian motion on the diffeomorphism group of the circle. J. Funct. Anal. 224, 107–133 (2005) MATHMathSciNetGoogle Scholar
  32. 32.
    Ren, J., Röckner, M., Wang, F.-Y.: Stochastic generalized porous media and fast diffusion equations. J. Differ. Equ. 238, 118–152 (2007) MATHCrossRefGoogle Scholar
  33. 33.
    Röckner, M., Wang, F.-Y., Wu, L.: Large deviations for stochastic generalized porous media equations. Stoch. Process. Appl. 116, 1677–1689 (2006) MATHCrossRefGoogle Scholar
  34. 34.
    Röckner, M., Schmuland, B., Zhang, X.: Yamada-Watanabe theorem for stochastic evolution equations in infinite dimensions. Condens. Matter Phys. 54, 247–259 (2008) Google Scholar
  35. 35.
    Sritharan, S.S., Sundar, P.: Large deviations for the two-dimensional Navier-Stokes equations with multiplicative noise. Stoch. Process. Appl. 116, 1636–1659 (2006) MATHCrossRefMathSciNetGoogle Scholar
  36. 36.
    Stroock, D.W.: An Introduction to the Theory of Large Deviations. Springer, New York (1984) MATHGoogle Scholar
  37. 37.
    Varadhan, S.R.S.: Asymptotic probabilities and differential equations. Commun. Pure Appl. Math. 19, 261–286 (1966) MATHCrossRefMathSciNetGoogle Scholar
  38. 38.
    Varadhan, S.R.S.: Large Deviations and Applications. CBMS, vol. 46. SIAM, Philadelphia (1984) Google Scholar
  39. 39.
    Walsh, J.B.: An introduction to stochastic partial differential equations. In: Hennequin, P.L. (ed.) Ecole d’Ete de Probabilite de Saint-Flour XIV. Lecture Notes in Mathematics, vol. 1180, pp. 265–439. Springer, Berlin (1984) Google Scholar
  40. 40.
    Wang, F.-Y.: Harnack inequality and applications for stochastic generalized porous media equations. Ann. Probab. 35, 1333–1350 (2007) MATHCrossRefMathSciNetGoogle Scholar
  41. 41.
    Wu, L.: On large deviations for moving average processes. In: Lai, T.L., Yang, H.L., Yung, S.P. (eds.) Probability, Finance and Insurance. The Proceeding of a Workshop at the University of Hong-Kong, 15–17 July 2002, pp. 15–49. World Scientific, Singapore (2004) CrossRefGoogle Scholar
  42. 42.
    Zeidler, E.: Nonlinear Functional Analysis and its Applications, II/B, Nonlinear Monotone Operators. Springer, New York (1990) MATHGoogle Scholar
  43. 43.
    Zhang, X.: On Stochastic evolution equations with non-Lipschitz coefficients. Preprint Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.Fakultät Für MathematikUniversität BielefeldBielefeldGermany
  2. 2.School of Mathematical SciencesBeijing Normal UniversityBeijingChina

Personalised recommendations